Tennessee, 2013Damaging Wind in Tennessee, July 11, 2013
July 11, 2013 · NWS OHX · 1 event in 1 county or zone
A cold front passage resulted in thunderstorm development in the early evening beginning in central Middle Tennessee and moving south into Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front passage resulted in thunderstorm development in the early evening beginning in central Middle Tennessee and moving south into Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 11, 2:13 PM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 11, 2:13 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
313 PM CDT THU JUL 11 2013
DISCUSSION...
RADAR SHOWING CONVECTION AND THE PLACEMENT OF THE FRONTAL BOUNDARY
THIS AFTERNOON. THE BOUNDARY APPEARS TO BE MOVING THROUGH
NASHVILLE NOW WITH A LINE OF BROKEN CONVECTION ALONG IT. THE
BOUNDARY IS EXPECTED TO MOVE SOUTHEASTWARD AND THROUGH THE MID
STATE TONIGHT. MAY KEEP LOW POPS GOING INTO THIS
EVENING...PARTICULARLY FOR EASTERN AND SOUTHERN AREAS. WILL ALSO
ADHERE TO UPCOMING RADAR TRENDS PRIOR TO THE 4PM ISSUANCE. A LATE
AFTERNOON PERIOD WILL LIKELY BE INCLUDED IN THE ZONES.
OTW...DRIER AIR TO FILL IN BEHIND THE FROPA. STILL ENOUGH LOW LEVEL
MOISTURE FOR SOME PATCHY FOG LATE TONIGHT ACROSS OUR PLATEAU. THE
DRIER AND COOLER AIR WILL WIN OUT BY TOMORROW HOWEVER AND WILL LAST
INTO SATURDAY.
FOR THE NEAR TERM TEMPS...BELOW NORMAL VALUES IN PLACE AS A COOL
DOME OF HIGH PRESSURE PREVAILS TO OUR NORTH AND ADVECTS RELATIVELY
COOLER AND DRIER AIR ACROSS OUR AREA. WILL GO SLIGHTLY ABOVE MAV
MINS AND SLIGHTLY BELOW MAV HIGHS.
IN THE EXT FCST...JUST WHEN YOU THINK WE HAVE TRANSITIONED INTO A
MORE TYPICAL LIKE SUMMER PATTERN...ANOTHER WEIRD CHANGE IS COMING.
THE WEAK UPPER WAVE IN ASSOCIATION WITH TODAY'S FROPA WILL MAKE IT AS
WAR EAST AS WV. THEN...THE MODELS ARE IN AGREEMENT WITH THE SYSTEM
SLOWING DOWN...STALLING AND MOVING BACK TO THE WEST. THE TROUGH
INTENSITY WILL BE WEAK SO AS THE AXIS APPROACHES ON
SATURDAY...MOSTLY DRY WEATHER IS EXPECTED. HOWEVER...ONCE THE AXIS
MOVES TO OUR WEST...THE MULTI-LAYERED FLOW BECOMES MORE FAVORABLE
FOR MOISTURE RETURN AND THUS...POPS WILL INCREASE A LITTLE FOR
SUNDAY AND MONDAY.
THE RETROGRADE UPPER WAVE WILL MAKE IT AS FAR WEST AS THE PLAINS
BEFORE WEAKENING AND FALLING APART. THEN...A STRENGTHENING UPPER
HIGH WILL BUILD OVER THE MID ATLANTIC AND EXPAND WESTWARD. THIS WILL
CAUSE OUR TEMPS TO WARM AND CONVECTION PROBABILITIES TO BECOME 20
PERCENT AT BEST. IT APPEARS THAT THE CENTER OF THE UPPER RIDGE WILL
CAMP OUT NORTH OF TN AND THUS...SLIGHTLY POPS FOR THE TAIL END OF
THE EXTENDED WILL BE INCLUDED.
FOR THE EXT TEMPS...THE BULK OF THE HEAT LOOKS LIKE IT WILL EFFECT
THE MID ATLANTIC AND AREAS NORTH OF TN. BUT...WE WILL STILL SEE OUR
TEMPS CLIMB BACK INTO THE LOW TO MID 90S NEXT WEEK...LOW TEMPS
GENERALLY IN THE LOWER 70S.
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 66 85 64 88 / 05 05 05 10
CLARKSVILLE 63 85 62 87 / 05 05 05 05
CROSSVILLE 64 80 62 83 / 20 05 05 20
COLUMBIA 66 86 64 89 / 10 05 05 10
LAWRENCEBURG 66 86 63 89 / 10 05 05 10
WAVERLY 63 85 62 88 / 05 05 05 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
21
Hazardous weather outlook, Jul 11, 12:47 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
147 PM CDT THU JUL 11 2013
TNZ005>011-022>034-056>066-075-077>080-093>095-121900-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
147 PM CDT THU JUL 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG AN
APPROACHING COLD FRONT LOCATED NEAR THE KENTUCKY/TENNESSEE BORDER.
STORMS ALONG AND AHEAD OF THIS FRONT WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS...BRIEF BUT TORRENTIAL RAINFALL...AND FREQUENT
CLOUD TO GROUND LIGHTNING. WITH ANY HEAVY THUNDERSTORM...LOCALIZED
MINOR FLOODING MAY OCCUR AS WELL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
EVEN THOUGH ANY THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
FAIRLY ISOLATED...SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR
WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING
REPORTING CRITERIA.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
AL
In the hours before
Special weather statement, Jul 11, 2:00 PM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT THU JUL 11 2013
TNZ027-059-062-112030-
DAVIDSON-RUTHERFORD-WILLIAMSON-
300 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD AND
WILLIAMSON COUNTIES...
AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR OAK HILL...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS IN THE PATH INCLUDE OAK HILL...FOREST HILLS...BERRY
HILL...BELLE MEADE...ANTIOCH...BRENTWOOD...NOLENSVILLE AND FRANKLIN.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM AS WELL AS
TORRENTIAL DOWNPOURS RESULTING IN REDUCED VISIBILITIES AND FREQUENT
CLOUD TO GROUND LIGHTNING.
LAT...LON 3618 8669 3593 8648 3579 8701 3604 8706
3605 8705 3604 8704 3606 8704
TB12Special weather statement, Jul 11, 2:27 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT THU JUL 11 2013
TNZ027-028-059-062-112100-
DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON-
327 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...
WILLIAMSON AND WILSON COUNTIES...
AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HERMITAGE...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PERCY PRIEST LAKE...RURAL HILL...
ANTIOCH...LA VERGNE...NOLENSVILLE AND SMYRNA.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH VERY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
RAINFALL RATES OF UP TO AN INCH PER HOUR ARE POSSIBLE WITH THIS
STORM. IT IS ALSO MOVING OVER AN AREA THAT HAS EXPERIENCED EXTENSIVE
RAIN FROM PREVIOUS DAYS SO SOME URBAN AND SMALL STREAM FLOODING WILL
BE POSSIBLE.
THIS STORM IS MOVING OVER THE PERCY PRIEST LAKE AREA. THOSE WHO ARE
OUT NEAR THE LAKE OR BOATING ON THE LAKE SHOULD SEEK SHELTER
IMMEDIATELY OR GET OFF THE WATER AS THIS STORM WILL BE CAPABLE OF
PRODUCING HAZARDOUS GUSTY WINDS AND LIGHTNING THAT WILL EFFECT THOSE
IN OR AROUND WATER.
LAT...LON 3589 8618 3574 8670 3609 8671 3614 8655
3618 8641
TB12Special weather statement, Jul 11, 2:41 PM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT THU JUL 11 2013
TNZ059>062-075-112115-
BEDFORD-MARSHALL-MAURY-RUTHERFORD-WILLIAMSON-
341 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...MARSHALL...MAURY...
RUTHERFORD AND WILLIAMSON COUNTIES...
AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FRANKLIN...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE TRIUNE AND EAGLEVILLE.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
BRIEF BUT HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM AS WELL.
DUAL POL RADAR ESTIMATES RAINFALL RATES OF UP TO THREE QUARTERS OF
AN INCH PER HOUR POSSIBLE.
OCCASIONAL CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE.
LAT...LON 3568 8642 3551 8680 3583 8691 3593 8672
TB12
Special weather statement, Jul 11, 4:17 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT THU JUL 11 2013
TNZ062-075-077-112300-
BEDFORD-COFFEE-RUTHERFORD-
517 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEDFORD...WESTERN COFFEE
AND SOUTHEASTERN RUTHERFORD COUNTIES...
AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 13 MILES SOUTH OF MURFREESBORO...MOVING
SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE FOSTERVILLE...CHRISTIANA...BELL
BUCKLE...BEECHGROVE...WARTRACE AND NORMANDY.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3536 8636 3572 8643 3577 8627 3573 8620
3571 8621 3567 8615 3548 8599 3540 8626
3541 8628 3538 8631 3536 8635
SHAMBURGERSpecial weather statement, Jul 11, 4:31 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
531 PM CDT THU JUL 11 2013
TNZ094-095-112300-
GILES-LAWRENCE-
531 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILES AND SOUTHERN
LAWRENCE COUNTIES...
AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LEXINGTON...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS IN THE PATH INCLUDE FIVE POINTS...LORETTO...AND UNION
HILL.
FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...PEA SIZE HAIL...AND
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3500 8723 3500 8751 3505 8754 3518 8725
3500 8707 3499 8708 3499 8722
SHAMBURGERSpecial weather statement, Jul 11, 4:58 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CDT THU JUL 11 2013
TNZ094-095-112345-
GILES-LAWRENCE-
558 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILES AND SOUTHERN
LAWRENCE COUNTIES...
AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKEWING TO
LEXINGTON...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE FRANKEWING...GOODSPRING...FIVE
POINTS...MINOR HILL...PROSPECT...ELKTON AND ARDMORE.
FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...HALF INCH SIZE
HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3499 8741 3501 8752 3503 8753 3530 8683
3529 8683 3504 8683 3499 8684
SHAMBURGERThunderstorm Wind, Giles
- When
- July 11, 5:25 PM CST to 5:30 PM CST
- Where
- Giles County, 0.54 mi SSE of Ardmore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 34.992, -86.848
Power lines were reported down across Ardmore Ridge Road in the town of Ardmore. Power was out in town. The report was received via Twitter from WHNT-TV.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, July 11, 20131 death · 1 event
- Flash Flooding in South Carolina, July 11, 2013$74,000 · 12 events
- Flash Flooding in South Carolina, July 11, 2013$97,000 · 6 events
- Flash Flooding and Flood in Virginia, July 11 to 12, 2013$76,000 · 10 events
- Flash Flood in Arizona, July 11, 2013$100,000 · 1 event
- Flash Flooding and Flood in Alabama, July 11, 2013$75,000 · 6 events
- Damaging Wind in Arkansas, July 11, 2013$75,000 · 55 kt wind · 1 event
- Flash Flooding in South Carolina, July 11, 2013$50,000 · 5 events
- Hail and Damaging Winds in Texas, July 11, 2013$25,000 · 1.5 in hail · 11 events
- Damaging Winds in Arkansas, July 11, 2013$30,000 · 55 kt wind · 5 events
- Flood in Ohio, July 11 to 15, 2013$35,000 · 1 event
- Flood in Massachusetts, July 11, 2013$35,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467286.